Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 9, 20125 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 4:38 PM EDT for 5 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:38 PM EDT (20:38 UTC)
Expired
Aug 9, 2012, 5:15 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Dodge County, GA, Laurens County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 22 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS82 KFFC 092038
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU AUG 9 2012

GAZ083-084-096-097-109-092115-
438 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 515 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM WARNER ROBINS TO DUBLIN...MOVING NORTHEAST 
AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...PLAINFIELD...
YONKERS...RODDY...CHESTER...CHAUNCEY...EASTMAN...HARLOW...RENTZ...
DUDLEY...DEXTER...CADWELL AND GOLDSBORO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3245 8350 3256 8355 3263 8354 3268 8361
      3274 8360 3281 8350 3285 8351 3293 8334
      3280 8309 3278 8296 3271 8295 3272 8286
      3262 8268 3252 8268 3250 8264 3246 8269
      3227 8275 3220 8288 3200 8309
TIME...MOT...LOC 2038Z 207DEG 19KT 3278 8360 3256 8324
          3252 8287 3205 8294

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:23 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 9, 3:23 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT THU AUG 9 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHORTWAVE APPROACHING THE TN VALLEY HAS CAUSED A FLAIR UP OF SHOWERS
AND STORMS ACROSS THE AREA WITH GUSTY WINDS AND FREQUENT LIGHTNING.
THE SHORTWAVE MOVES OVER THE AREA TONIGHT. THE MOIST AIRMASS IS
EXPECTED TO STABILIZE RATHER QUICKLY THIS EVENING ESPECIALLY OVER N
AND W GA WHERE THE GREATEST COVERAGE OF PRECIP IS OCCURRING. THIS
WILL ALLOW THUNDERSTORM CHANCES TO DIMINISH QUICKLY BUT SCATTERED
SHOWERS AND ISOLATED STORMS WILL STILL BE IN THE FORECAST DUE TO THE
UPPER SYSTEM MOVING OVER THE AREA.

GFS AND NAM ARE INCONSISTENT WITH MOVING A COLD FRONT TO N GA ON
FRIDAY. THE NAM JUST GETS THE FRONT TO N GA FRIDAY EVENING AND THE
GFS MOVES THE FRONT INTO N GA. THIS MAY NOT MAKE MUCH DIFFERENCE AS
SHORT WAVES IN THE UPPER FLOW WILL AID SHOWER AND THUNDERSTORM
DEVELOPMENT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP
DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY FOR THE
AFTERNOON. WITH A FRONT SOMEWHERE ACROSS N GA OR SO FRIDAY
NIGHT...THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LESSEN BUT
CONTINUE ACROSS MUCH OF THE AREA.

FORECAST LOW TEMPERATURES RUNNING NEAR NORMAL TONIGHT AND FRIDAY
NIGHT. FORECAST HIGH TEMPERATURES RUNNING 3-4 DEGREES BELOW NORMAL
FOR FRIDAY AND TOOK A MAV/MET BLEND.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /SATURDAY THROUGH THURSDAY/...
NO MAJOR CHANGES EXPECTED IN THE LONG TERM. LONG WAVE TROUGH
STILL PROGGED TO REMAIN OVER THE EASTERN CONUS ALBEIT WITH SMALLER
AMPLITUDE. SHORT WAVE AND ASSOCIATED FRONT DISCUSSED ABOVE SHOULD
MOVE THROUGH THE STATE SAT AND SAT NIGHT WITH FAIRLY WIDESPREAD
SHOWERS AND THUNDERSTORMS. SPC DAY 2 OUTLOOK IS PEGGING PARTS OF
CWA FOR SLIGHT RISK OF SEVERE STORMS. HOPEFUL THAT CLOUDS AND SOME
MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER WITH
COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET THINGS
GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING WITH SOME
HAIL UP TO 1.5 INCHES POSSIBLE.

AFTER THE FRONT PASSES THROUGH...THINGS SHOULD REMAIN QUIET WITH
NEAR NORMAL DAYTIME TEMPS AND COOL NIGHTTIME TEMPS UNTIL MON/TUE
WHEN ANOTHER SHORT WAVE PASSING THROUGH THE MIDWEST IN MODERATELY
STRONG WESTERLIES WILL SWEEP ANOTHER FRONT INTO THE AREA. ONLY
HAVE SLIGHT CHANCE TO CHANCE POPS SO FAR AS THE AMPLITUDE OF THIS
WAVE IS MUCH SMALLER THAN THE UPCOMING ONE FOR THE WEEKEND. VERY
GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND THEIR ENSEMBLE
MEANS SO OVERALL FORECAST CONFIDENCE IS FAIRLY HIGH. MODELS ALSO
NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL ACTIVITY IN
THE ATLANTIC.

01

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR
CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM
STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS
TO DEVELOP OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  87  70  87 /  50  70  50  20
ATLANTA         72  86  70  86 /  50  70  50  20
BLAIRSVILLE     65  78  63  81 /  50  70  50  20
CARTERSVILLE    70  85  67  85 /  50  70  50  20
COLUMBUS        73  88  72  88 /  50  60  50  30
GAINESVILLE     71  84  69  85 /  50  70  50  20
MACON           72  88  72  88 /  50  60  50  40
ROME            70  87  68  88 /  50  70  30  20
PEACHTREE CITY  70  85  68  86 /  50  70  50  20
VIDALIA         75  89  73  91 /  50  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....01
AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT THU AUG 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE
EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE
LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE
SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.
THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON
AND 10 PM.

.DISCUSSION...
IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES
ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME
FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000
J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT
DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL
BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL
GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH
TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY
AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE.
THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP
CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 4:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT THU AUG 9 2012

GAZ033-034-045-092045-
410 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA VISTA...EAST LAKE...
BROOKHAVEN...PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...
STONE MOUNTAIN...CLARKSTON...TUCKER...DRUID HILLS...DORAVILLE...
CHAMBLEE...DUNWOODY AND CHASTAIN MEMORIAL PARK. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3408 8419 3407 8418 3405 8410 3407 8412
      3409 8410 3388 8392 3375 8431 3391 8445
      3398 8437 3401 8439 3411 8426
TIME...MOT...LOC 2010Z 235DEG 13KT 3391 8426
Special weather statement, Aug 9, 4:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT THU AUG 9 2012

GAZ109-092045-
412 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN DODGE COUNTY UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
DODGE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GODWINSVILLE...CHAUNCEY...UNION...FIVE POINTS...
EASTMAN...DUBOIS...GRESSTON...JAY BIRD SPRINGS...RODDY...
PLAINFIELD...YONKERS AND CHESTER. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3215 8333 3218 8330 3225 8337 3244 8316
      3242 8313 3215 8300 3215 8297 3214 8296
      3194 8321
TIME...MOT...LOC 2012Z 222DEG 12KT 3222 8321
Special weather statement, Aug 9, 4:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT THU AUG 9 2012

GAZ082>084-095>097-092045-
416 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...
LAURENS...WILKINSON...BIBB...BLECKLEY AND HOUSTON COUNTIES UNTIL 445
PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO CADWELL...MOVING NORTHEAST
AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
TWIGGS...LAURENS...WILKINSON...BIBB...BLECKLEY AND HOUSTON COUNTIES
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CADWELL...PAULK...MAGNOLIA...ROYAL...PORTER...COLEY STATION...BAILEYS
PARK...COCHRAN...HOUSTON LAKE...CLINCHFIELD...SAND BED...KATHLEEN...
ROBINS AIR FORCE BASE...BONAIRE AND WARNER ROBINS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3240 8350 3239 8351 3240 8352 3236 8356
      3245 8371 3265 8372 3269 8370 3272 8378
      3287 8356 3284 8353 3285 8351 3250 8274
      3231 8308 3242 8313 3245 8318 3228 8336
TIME...MOT...LOC 2016Z 237DEG 34KT 3268 8366 3255 8346
          3239 8309
Local storm report, Aug 9, 4:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     HAWKINSVILLE            32.28N 83.47W
08/09/2012                   PULASKI            GA   EMERGENCY MNGR

            PULASKI COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2
            DOWNED TREES AND SEVERAL DOWNED POWER LINES IN AND JUST
            EAST OF THE HAWKINSVILLE AREA. TIME ESTIMATED OFF RADAR.

&&

RGARCIA
Special weather statement, Aug 9, 4:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU AUG 9 2012

GAZ014-015-022-023-025-034-035-047-092100-
434 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALTON...
LUMPKIN...BARROW...DAWSON...FORSYTH...GWINNETT...HALL AND JACKSON
COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DAWSONVILLE TO ROSEBUD...MOVING EAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...LUMPKIN...BARROW...DAWSON...FORSYTH...GWINNETT...HALL
AND JACKSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CENTERVILLE...PLEASANT HILL...ROSEBUD...
SUWANEE...SNELLVILLE...NORCROSS...LILBURN...LAWRENCEVILLE...
GRAYSON...DULUTH...BERKELEY LAKE...MOUNTAIN PARK...BROOKWOOD...
HIGHTOWER AND DREW. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3392 8362 3390 8364 3382 8351 3360 8368
      3378 8398 3376 8402 3377 8407 3392 8426
      3396 8428 3400 8425 3400 8421 3399 8420
      3403 8417 3405 8410 3411 8426 3452 8423
      3458 8391
TIME...MOT...LOC 2035Z 249DEG 10KT 3442 8410 3422 8414
          3406 8403 3396 8395 3382 8393
Special weather statement, Aug 9, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU AUG 9 2012

GAZ083-084-096-097-109-092115-
438 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 515 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARNER ROBINS TO DUBLIN...MOVING NORTHEAST
AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...PLAINFIELD...
YONKERS...RODDY...CHESTER...CHAUNCEY...EASTMAN...HARLOW...RENTZ...
DUDLEY...DEXTER...CADWELL AND GOLDSBORO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3245 8350 3256 8355 3263 8354 3268 8361
      3274 8360 3281 8350 3285 8351 3293 8334
      3280 8309 3278 8296 3271 8295 3272 8286
      3262 8268 3252 8268 3250 8264 3246 8269
      3227 8275 3220 8288 3200 8309
TIME...MOT...LOC 2038Z 207DEG 19KT 3278 8360 3256 8324
          3252 8287 3205 8294

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Aug 9, 11:21 AM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Aug 9, 11:32 AM EDTSpecial Weather StatementFFCFloyd28 min
Aug 9, 11:59 AM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Aug 9, 12:00 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Aug 9, 12:23 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 9, 12:34 PM EDTSpecial Weather StatementFFCChattooga, Walker26 min
Aug 9, 1:00 PM EDTSpecial Weather StatementFFCBartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more30 min
Aug 9, 1:03 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 9, 1:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 9, 1:24 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Aug 9, 1:41 PM EDTSpecial Weather StatementFFCCarroll, Heard34 min
Aug 9, 1:46 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen, Wilkinson29 min
Aug 9, 1:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCJohnson, Montgomery, Treutlen, Wilkinson23 min
Aug 9, 2:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Aug 9, 2:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Aug 9, 2:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 9, 2:52 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 9, 2:58 PM EDTSpecial Weather StatementFFCHeard, Troup17 min
Aug 9, 3:00 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin30 min
Aug 9, 3:13 PM EDTSpecial Weather StatementFFCPike, Spalding32 min
Aug 9, 3:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Meriwether, Troup31 min
Aug 9, 3:19 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley, Sumter26 min
Aug 9, 3:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White27 min
Aug 9, 3:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 9, 3:48 PM EDTSpecial Weather StatementFFCBleckley, Houston, Macon, Pulaski27 min
Aug 9, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski38 min
Aug 9, 4:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 9, 4:10 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 9, 4:12 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 9, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCBarrow, Dawson, Forsyth, Gwinnett, Hall, Walton26 min
Aug 9, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler28 min
Aug 9, 5:05 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes37 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementFFCJones86 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.